MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C. GEM NV BLD SET W/180 FLT DEHP-FFP; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C. GEM NV BLD SET W/180 FLT DEHP-FFP; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10062818
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the gem nv bld set w/180 flt dehp-ffp experienced leakage.The following information was provided by the initial reporter: part#: 10062818.Lot#: 20025359.Issue: after platelets were spiked and advanced into the filter chamber, leakage was noted above the filter on the platelet port.As a result, the unit of platelets were discarded and a replacement unit prepared.Are you able to give a specific time for this instance that happened? no, i do not have the exact time.Can you provide any patient information such as age, weight, diagnosis? no, i cannot provide any patient information as per organization policy.Was the line hooked up to the patient yet before the problem was noticed? yes, the line was hooked up to the patient and the leak was noticed when the platelets were advanced into the filter chamber.Was the line inserted into any pump yet? yes i want to be sure your complaint is about the iv tubing line rather than the filter? the complaint is about the connection between the iv tubing and the filter which is embedded within the line.
 
Additional Manufacturer Narrative
No product or photo was returned by the customer.The customer complaint of leakage from the filter inlet connection could not be verified due to the product not being returned for failure investigation.The root cause could not be determined without a failure investigation.A device history record review for model 10062818 lot number 20025359 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 06feb2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.See h10.
 
Event or Problem Description
It was reported that the gem nv bld set w/180 flt dehp-ffp experienced leakage.The following information was provided by the initial reporter: part#: 10062818 lot#: 20025359 issue: after platelets were spiked and advanced into the filter chamber, leakage was noted above the filter on the platelet port.As a result, the unit of platelets were discarded and a replacement unit prepared.¿ are you able to give a specific time for this instance that happened? no, i do not have the exact time.¿ can you provide any patient information such as age, weight, diagnosis? no, i cannot provide any patient information as per organization policy.Was the line hooked up to the patient yet before the problem was noticed? yes, the line was hooked up to the patient and the leak was noticed when the platelets were advanced into the filter chamber.¿ was the line inserted into any pump yet? yes ¿ i want to be sure your complaint is about the iv tubing line rather than the filter? the complaint is about the connection between the iv tubing and the filter which is embedded within the line.
 
Event or Problem Description
It was reported that the gem nv bld set w/180 flt dehp-ffp experienced leakage.The following information was provided by the initial reporter: part#: 10062818; lot#: 20025359.Issue: after platelets were spiked and advanced into the filter chamber, leakage was noted above the filter on the platelet port.As a result, the unit of platelets were discarded and a replacement unit prepared.Are you able to give a specific time for this instance that happened? no, i do not have the exact time.Can you provide any patient information such as age, weight, diagnosis? no, i cannot provide any patient information as per organization policy.Was the line hooked up to the patient yet before the problem was noticed? yes, the line was hooked up to the patient and the leak was noticed when the platelets were advanced into the filter chamber.Was the line inserted into any pump yet? yes.I want to be sure your complaint is about the iv tubing line rather than the filter? the complaint is about the connection between the iv tubing and the filter which is embedded within the line.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 11/17/2020.Investigation conclusion: the customer reported a leak above the filter and returned the affected sample.The sample leaked from the connection in between the two spikes on top of the drip chamber when primed with blue dye water, and the complaint is verified.After the leak was discovered, the tubing was pulled apart without excessive force to investigate the inside of the drip chamber and the tubing.The leaking side of the drip chamber left a residue from the iv fluid that created a ring around the tubing, making it easy to tell the two sides apart.When compared to the other side of tubing, the leaking side appears to have a significantly shorter insertion depth, so that or molding issue are the possible root causes of the failure.A device history record review for model 10062818 lot number 20025359 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 06feb2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
GEM NV BLD SET W/180 FLT DEHP-FFP
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.
blvd. insurgentes 20351
tijuana, null 22244
MX  22244
MDR Report Key10564631
Report Number9616066-2020-02857
Device Sequence Number2963621
Product Code FPA
UDI-Device Identifier07613203019668
UDI-Public7613203019668
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/06/2023
Device Catalogue Number10062818
Device Lot Number20025359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/21/2020
12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015, 8100, 20200825.; 8015, 8100, 20200825.; 8015, 8100, 20200825.
Outcome Attributed to Adverse Event Other;